Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Red anus, painful, patches of blood. Friction burn?

i m a 16 year old male, when i wipe my anus it really hurts, it feels like its raw red, and when i look at the tissue paper there are patches of light pink and sometimes bright red blood .. this started about 6 months ago, and i ve just tried to let it heal naturally.. maybe i wiped to hard previously and given myself a friction burn? sometimes it really hurts to sit down after and i ll have to stand for a while for the pain to go. i m straight and haven t had anything in my anus to cause any problems..
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  221
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dentist 's  Response

I have gone through your query and can understand your concerns..

As per your complain red painful anus along with blood on wiping and pain on sitting can b most probably due to causes like:
1.Anal Fissure.
2.Hemorrhoids or Piles..

-Anal fissures occurs due to a small cut or tear in the anus and extend up the anal canal..
It can occur due to causes like very hard stools and pressure applied to pass the stools can cause tear of the specialized mucosa of the anus known as Anoderm..
Other causes can be excessive diarrhea, putting an anal thermometer or endoscope etc in the anus..
It can also occur post childbirth..

-Hemorrhoids are inflamed and swollen veins that are formed when there is continuous irritation of the veins present in the rectum area and inflammation can lead to pain and bleeding during bowel evacuation..

I would therefore suggest you to consult an Anorectal surgeon or a Proctologist and get evaluated as the exact cause of the fissure needs to be ruled out and treated accordingly to prevent further increase in symptoms and treatment of cause can relieve..
He can investigate clinically as well he can advise you a Anoscopy for confimation of cause..
He can advise you treatment that will relieve the underlying cause as well as treat you to relieve the fissure..
You can be advised to apply topical anaesthetics like Lignocaine gel..
Calcium channel blocker containing ointments like Diltizem can be advised as it will dilate the blood vessels in the area and improve blood flow that will initiate healing..
You can be advised to take stool softeners like Docusate and increase fibre intake that will also smoothen the stool like Psyllium and methylcellulose..
You can also do Sitz bath by sitting in a tub of warm water 2 to 3 times a day especially after bowels..
You can also take painkillers like Ibuprofen if there is pain..
In case of no resolution surgical treatment can be advised.

In case if piles is confirmed then you can be advised:
-Application of steroid and numbing ointment..
-Sitz bath that is sitting in warm water tub especially after bowels....
-High fibre diet along with laxatives like Polyethylene glycol and stool softeners like Docusate to maintain proper bowels..
-Avoid spicy food and drink plenty of water..

-In case of no improvement with medical treatment you can be advised surgical procedures like Rubber band ligation, sclerotherapy or Hemorrhoidectomy that is surgical removal of the hemorrhoids..

Hope this information helps..

Thanks and regards.
Dr.Honey Nandwani Arora.

Answered: Mon, 18 Apr 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor